MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,MTL/CRMC/CRMIC/METAL, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,MTL/CRMC/CRMIC/METAL, CEMENTED OR UNCEMENTED
Catalog Number 71335550
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an mri performed and received an epidural steroid shot due to pain and numbness in knee.Doctor relates it to the hip prosthesis.
 
Additional Manufacturer Narrative
The affected r3 3hole acetabular shell, r3 0 deg acetabular liner and reflection spherical head screws were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Therefore, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batches which did not reveal any deviation from the standard manufacturing processes.Our clinical evaluation noted that the patient¿s complaint of vision problems relating to either titanium toxicity or lt tha metallosis cannot be determined and is not supported by the multiple clinical visits nor the provided lab values which don¿t include metal ion levels.There is no supporting clinical documentation to draw a causal relationship with the reported symptoms and the device.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,MTL/CRMC/CRMIC/METAL, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8167751
Report Number1020279-2018-02797
Device Sequence Number195276
Product Code MRA
UDI-Device Identifier03596010598233
UDI-Public03596010598233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Catalogue Number71335550
Device Lot Number11HM09036
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/15/2018
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;